Alert archive / Missouri / Special Weather Statements in 2020
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at May 4, 2020, 11:21 AM CDT for Barry County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2020, 11:21 AM CDT (16:21 UTC)
- Expired
- May 4, 2020, 11:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Springfield, MO
County Barry County, MO
The radar
The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
924
WWUS83 KSGF 041621
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
1121 AM CDT Mon May 4 2020
MOZ102-041645-
Barry MO-
1121 AM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARRY COUNTY UNTIL
1145 AM CDT...
At 1120 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Cassville, moving east at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Table Rock Lake... Shell Knob...
Jenkins...
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southwestern Missouri.
LAT...LON 3676 9378 3681 9358 3674 9357 3660 9358
3659 9377
TIME...MOT...LOC 1620Z 255DEG 24KT 3668 9374
$$
RaberdingWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at May 4, 9:33 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 4, 9:33 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Springfield MO 933 AM CDT Mon May 4 2020 .MESOSCALE DISCUSSION... Issued at 923 AM CDT Mon May 4 2020 Severe thunderstorm watch 161 was extended southward to the AR border with approaching cluster of storms producing up to baseball sized hail moving across southeast KS and northeast OK into southwest MO at this time. These storms are rooted above the boundary layer this morning so expecting mainly a hail threat until early afternoon. Once storms become surface based around early to mid afternoon we expect to see an increase in straight- line wind and tornado potential. && .SHORT TERM...(Today and tonight) Issued at 250 AM CDT Mon May 4 2020 The frontal boundary that pushed through the Ozarks yesterday will lift north through the region today as a warm front. Models, both synoptic and CAMS, have been rather consistent in developing showers and elevated storms this morning along and north of the front. The primary concern with this first round of elevated storms will be large hail and some isolated severe wind gusts. Steep lapse rates, ample moisture and good instability will provide the fuel for hail to half dollars in size with the early round of convection. As the warm front lifts north, a deepening surface low will move across the plains and ultimately push an inverted trough through the Ozarks this afternoon and evening. Models do show a small scale surface low that moves to the Southeast across far northeastern Oklahoma and The Boston Mountains of northwestern Arkansas. In advance of the trough, southerly flow will keep the ingredients for severe weather for all of the Missouri Ozarks and southeastern Kansas. MLCape values from 2000-3000 j/kg, steep lapse rates, cool air aloft, a 40-50kts low level jet nosing into the region and ample enough shear, bulk deep layer shear of 40-50kts, will provide support for strong to severe thunderstorms this afternoon and evening with all modes of severe weather possible. With little CAP expected storms may develop across far eastern Kansas. Supercells may be the initial storm mode before developing into a line of storms as it makes its way across the Ozarks. Steep lapse rates and ample instability will allow for strong updraft strengths and large hail potential with 2 inch hail or larger possible. Additionally, damaging straight line winds and isolated tornadoes will be possible. Locations along and west of Highway 49 may see the greatest chance for tornado development, which may be tied to the initial storm mode this afternoon. The storms will also be efficient rainfall producers with the potential for 1-2 inch per hour rates. Models do show storms moving at a good pace across the region through the event, however, where storms move over the same areas, some isolated flooding may occur. This will be especially possible for flood prone locations. Low pressure and thunderstorm activity will exit the region shortly after midnight, with windy conditions filtering into the area behind the storms. Northerly winds will also bring cooler air into the area. .LONG TERM...(Tuesday through Sunday) Issued at 250 AM CDT Mon May 4 2020 A cooler period of weather is expected for Tuesday and into next weekend. Current indications are for daily highs to be 5-10 degrees below normal for this time of year. Normal highs for early May are normally in the lower 70s. There may be some readings in the upper 30s Friday and Saturday nights thanks to this returning cooler air. A system will move through the upper level northwesterly flow Thursday night into Friday. This will bring the next chance for rain and maybe some thunder. The weekend looks cool and dry with another chance for rain coming at the beginning of next week. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 658 AM CDT Mon May 4 2020 Aviators flying into the Ozarks will contend with shower and thunderstorm development today. Initially this morning, flight conditions will be VFR. However, as storms develop, MVFR ceilings and visibilities will occur. Winds will shift to the North behind a cold front this evening with low IFR ceilings filtering into the area for the overnight hours. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...TERRY SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Hatch
Hazardous weather outlook, May 4, 9:05 AM CDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 905 AM CDT Mon May 4 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 905 AM CDT Mon May 4 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... Strong to severe thunderstorms will be possible through this morning. A few of these storms may produce large hail to the size of tennis balls and isolated damaging winds to 60 mph. Additional strong to severe thunderstorms are expected again late this afternoon and evening. Large hail around two inches in size, damaging winds to 60 mph, and tornadoes will all be possible. The highest potential for tornadoes will be over far southeast Kansas into southwest Missouri mainly along and west of Interstate 49. However, isolated tornadoes will be across all of the Missouri Ozarks. Localized areas of flooding cannot be ruled out through today especially where storms move over the same locations, as rainfall rates of 1 to 2 inches per hour will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and a few thunderstorms will be possible Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today and tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, May 4, 9:57 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL 2 N JOPLIN 37.11N 94.52W
05/04/2020 E1.75 INCH JASPER MO AMATEUR RADIO
THIS REPORT WAS WITH THE SECOND STORM THAT
MOVED THROUGH THE JOPLIN AREA THIS MORNING.
&&
SRLocal storm report, May 4, 10:08 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1008 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM HAIL CARTHAGE 37.18N 94.31W
05/04/2020 E1.75 INCH JASPER MO PUBLIC
&&
SRLocal storm report, May 4, 10:09 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1009 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HAIL 9 W ANDERSON 36.67N 94.61W
05/04/2020 E1.00 INCH MCDONALD MO FIRE DEPT/RESCUE
&&
SRLocal storm report, May 4, 10:32 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1032 AM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM HAIL 1 ENE ANDERSON 36.65N 94.43W
05/04/2020 E1.00 INCH MCDONALD MO PUBLIC
&&
SRSpecial weather statement, May 4, 10:38 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Springfield MO
1038 AM CDT Mon May 4 2020
MOZ067-041645-
St. Clair MO-
1038 AM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR COUNTY UNTIL 1145 AM
CDT...
At 1038 AM CDT, Doppler radar was tracking a strong thunderstorm over
El Dorado Springs, moving east at 40 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Truman Lake... Appleton City...
Osceola... Lowry City...
Collins... Roscoe...
Vista... Gerster...
Harper... Iconium...
Tiffin... Johnson City...
Taberville... Monegaw Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
central, southwestern and west central Missouri.
LAT...LON 3820 9372 3821 9351 3820 9350 3792 9352
3791 9357 3783 9357 3784 9381 3789 9381
3790 9407 3821 9405
TIME...MOT...LOC 1538Z 251DEG 33KT 3791 9399
RaberdingSpecial weather statement, May 4, 11:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1121 AM CDT Mon May 4 2020
MOZ102-041645-
Barry MO-
1121 AM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARRY COUNTY UNTIL
1145 AM CDT...
At 1120 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Cassville, moving east at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Table Rock Lake... Shell Knob...
Jenkins...
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southwestern Missouri.
LAT...LON 3676 9378 3681 9358 3674 9357 3660 9358
3659 9377
TIME...MOT...LOC 1620Z 255DEG 24KT 3668 9374
RaberdingThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:26 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 4, 8:26 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 4, 8:26 AM CDT | River Flood Warning | SGF | Cedar | 3 days |
| May 4, 9:20 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 40 min |
| May 4, 9:52 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 53 min |
| May 4, 9:53 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 36 min |
| May 4, 9:58 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 47 min |
| May 4, 10:04 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 56 min |
| May 4, 10:17 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 44 min |
| May 4, 10:23 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 52 min |
| May 4, 10:38 AM CDT | Special Weather Statement | SGF | St. Clair | 67 min |
| May 4, 10:41 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| May 4, 10:50 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 30 min |
| May 4, 10:50 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 22 min |
| May 4, 10:56 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 49 min |
| May 4, 11:03 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 42 min |
| May 4, 11:22 AM CDT | Special Weather Statement | SGF | Dade | 23 min |
| May 4, 11:25 AM CDT | Special Weather Statement | SGF | Lawrence | 50 min |
| May 4, 11:30 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 45 min |
| May 4, 11:32 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 31 min |
| May 4, 11:37 AM CDT | Tornado Warning | SGF | Barton, Cedar, Vernon | 11 min |
| May 4, 11:39 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 12 min |
| May 4, 11:51 AM CDT | Special Weather Statement | SGF | Greene | 24 min |
| May 4, 11:54 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 40 min |
| May 4, 12:00 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 45 min |
| May 4, 12:11 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 49 min |
| May 4, 12:11 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 36 min |
| May 4, 12:25 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 65 min |
| May 4, 12:27 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 48 min |
| May 4, 12:45 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 60 min |
| May 4, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 29 min |
| May 4, 1:08 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 32 min |
| May 4, 1:20 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 42 min |
| May 4, 1:21 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski | 33 min |
| May 4, 1:22 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Laclede, Polk | 53 min |
| May 4, 1:29 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 46 min |
| May 4, 1:34 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 41 min |
| May 4, 1:53 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 67 min |
| May 4, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski, Webster, Wright | 64 min |
| May 4, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Shannon | 16 min |
| May 4, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 47 min |
| May 4, 2:43 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Douglas, Howell, Laclede, Phelps, Pulaski and 3 more | 62 min |
| May 4, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 11 min |
| May 4, 3:18 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Oregon, Shannon | 57 min |
| May 4, 4:41 PM CDT | River Flood Warning | SGF | St. Clair | 48 hr |
| May 4, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 24 min |
| May 4, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 48 min |
| May 4, 5:43 PM CDT | Areal Flood Advisory | SGF | Howell, Shannon, Texas | 4 hr |
| May 4, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 50 min |
| May 4, 6:12 PM CDT | Special Weather Statement | SGF | Cedar | 48 min |
| May 4, 6:31 PM CDT | Tornado Warning | SGF | McDonald, Newton | 29 min |
| May 4, 6:33 PM CDT | Special Weather Statement | SGF | Dade | 42 min |
| May 4, 6:44 PM CDT | Special Weather Statement | SGF | Hickory | 46 min |
| May 4, 6:50 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 40 min |
| May 4, 6:53 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 20 min |
| May 4, 9:02 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 28 min |
| May 4, 9:25 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 50 min |
| May 4, 9:28 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 12 min |
| May 4, 10:13 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 47 min |
| May 4, 10:33 AM CDT | Severe Thunderstorm Warning | SGF | Crawford | 26 min |
| May 4, 4:31 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 44 min |
| May 4, 5:24 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 39 min |
Nearby
Special Weather Statements in Missouri, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.